Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Feb 15, 2014, 12:21 AM EST for 5 counties in Georgia; Houston County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2014, 12:21 AM EST (05:21 UTC)
- Expired
- Feb 15, 2014, 1:15 AM EST
- In force
- 54 min
- Issued by
- NWS Tallahassee, FL
Counties Houston County, AL, Baker County, GA, Calhoun County, GA, Dougherty County, GA, Early County, GA, Miller County, GA
The radar
The Ft Rucker radar (KEOX), 60 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263
WWUS82 KTAE 150521
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1221 AM EST SAT FEB 15 2014
ALZ065>069-FLZ009-011-GAZ121>126-142>144-155-156-150615-
COFFEE AL-DALE AL-GENEVA AL-HOUSTON AL-TERRELL GA-RANDOLPH GA-MILLER
GA-LEE GA-BAKER GA-CALHOUN GA-DOUGHERTY GA-EARLY GA-HOLMES FL-JACKSON
FL-DECATUR GA-SEMINOLE GA-HENRY AL-CLAY GA-
1221 AM EST SAT FEB 15 2014
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BAKER...CALHOUN...
CLAY...COFFEE...DALE...DECATUR...DOUGHERTY...EARLY...GENEVA...
HENRY...HOLMES...HOUSTON...JACKSON...LEE...MILLER...RANDOLPH...
SEMINOLE AND TERRELL COUNTIES...
* UNTIL 115 AM EST/1215 AM CST/
AT 1218 AM EST/1118 PM CST/...THE NATIONAL WEATHER SERVICE HAS
DETECTED A LINE OF STRONG SHOWERS EXTENDING FROM 7 MILES WEST OF
EDISON TO 8 MILES EAST OF HEADLAND TO 7 MILES NORTH OF GENEVA...OR
ALONG A LINE EXTENDING FROM BLUFFTON TO BALKUM TO HIGHFALLS...MOVING
SOUTHEAST AT 35 MPH. THIS LINE WILL AFFECT AREAS FROM ALBANY TO
DOTHAN TO MARIANNA THROUGH 115 AM EST/1215 AM CST/.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS LINE.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.
LAT...LON 3164 8405 3109 8458 3077 8534 3116 8591
3143 8530 3181 8467
TIME...MOT...LOC 0520Z 301DEG 32KT 3154 8483 3138 8520
3112 8582
$$
25-CAMPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Feb 14, 8:18 PM EST, 4 hours 3 minutes earlier.
Area forecast discussion, Feb 14, 8:18 PM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EST Fri Feb 14 2014
.Near Term [Through Tonight]...
An upper level trough is currently digging southward from the
Midwest into MS/AL. An associated vorticity max is providing ample
forcing for the development of a surface low, which according to a
recent surface analysis was situated over the Ohio River Valley at
23Z. As this feature strengthens and moves eastward into the Mid-
Atlantic region by Saturday morning, a trailing cold front will
move into our region, increasing precipitation chances overnight.
While instability doesn't look particularly impressive for our
region (CAPE values will likely be less than 200 J/kg overnight),
a line of strong thunderstorms has recently developed in central
MS ahead of the front, and models are suggesting the atmosphere
will likely destabilize in our region by 06Z Saturday. Considering
this along with the forcing provided by the strong upper level
impulse moving into our region, felt enough confidence to add
isolated thunderstorms across our region through the rest of the
period.
According to the latest high resolution guidance, the highest
chances of precipitation will occur from about 03Z-09Z moving from
NW to SE across our region overnight, with most of the precipitation
moving to the southeast of our CWA by 12Z. Temperatures will remain
fairly steady or even rise slightly ahead of the front before
beginning to drop quickly as the front passes through. Lows for this
period will occur at 12Z, and range from upper 30s in our northwest
counties to near 50 in southeasternmost counties.
&&
.Aviation...[Through 00Z Sunday]
A few light showers may impact the terminals from west to east
overnight as a fast moving cold front pushes across the region.
Otherwise, VFR conditions will prevail through the cycle with
breezy west to northwest winds behind the front on Saturday.
&&
.Prev Discussion [232 PM EST]...
.Short Term [Saturday Through Sunday Night]...
The front should slip southeast of the Lower Suwannee River by
shortly after sunrise and we included a slight chance PoP through
14z for the Southeast Big Bend counties only. This front will bring
a reinforcing shot of cool air to the region keeping max temps below
normal by a few degrees on Saturday, despite nearly full sun.
Overnight lows will dip to around the freezing mark for most inland
areas. Coastal and urban areas will remain safely above freezing. A
warming trend will commence on Sunday as the upper flow finally
pulls away and surface high pressure becomes centered over the area.
Look for highs Sunday to be a couple of degrees above normal,
generally in the mid to upper 60s. Sunday nights temps will remain
well above freezing everywhere.
.Long Term [Monday Through Friday]...
Zonal flow will become established across the area for much of the
week with surface high pressure shifting eastward. The surface ridge
axis will extend westward along the Gulf Coast bringing a prolonged
period of onshore flow to the region. The result will be a warm week
with minimal rain chances through Thursday. A weak shortwave will
pass north of the area on Tuesday allowing a surface boundary to
stall across Alabama and Georgia. This will bring a slight chance
for light showers to our northern zones. Daytime highs will run some
6-8 degrees above normal with mid 70s common. By Thursday, a long
wave trough will begin to amplify out west allowing heights to rise
across FL. This will allow even warmer temps to commence with upper
70s to around 80 degrees forecast for Thursday and Friday. There is
some disagreement between the GFS and Euro on how close a front will
get to the area on Friday. Still, moisture should increase
sufficiently to justify a return of PoPs to the forecast for Friday
with isolated thunderstorms possible.
.Marine...
Winds will increase this evening ahead of an approaching cold front.
The front will cross the waters overnight with a brief period of
strong offshore winds behind it. Solid small craft advisory
conditions are expected and we could event see a gale force gust or
two. These highest gusts are not expected to be frequent enough to
justify a gale warning. Winds and seas will rapidly drop off during
the day Saturday as high pressure builds over the waters by evening.
This high will remain in place through the weekend keeping winds
light before moving east of the area and allowing a prolonged period
of light southeast winds to commence Sunday night and Monday. A
small increase in winds is forecast for late in the week.
.Fire Weather...
Transport winds tonight and early tomorrow morning will be elevated
with the speedy overnight passage of a cold front. In the wake of
this front, relative humidity values in Florida will flirt with red
flag criteria, but by the time the low values are reached, the winds
will have weakened. Weaker winds in combination with the wetting
rain overnight will keep fire weather concerns minimal tomorrow.
Relative humidity values will increase again this weekend and remain
above criteria through next week.
.Hydrology...
Onshore flow this afternoon will lead to an increase in dew points
for most areas today. However, the eastern Big Bend may see humidity
values drop into the 20s briefly. ERC values will remain well below
critical levels. For tomorrow, a drier airmass will move into the
region in the wake of a cold front. However, with ERC values
remaining relatively low, red flag conditions are not anticipated.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 46 61 31 69 38 / 60 10 0 0 0
Panama City 48 59 41 66 48 / 60 10 0 0 0
Dothan 39 56 35 66 43 / 70 10 0 0 0
Albany 41 56 32 66 39 / 70 10 0 0 0
Valdosta 48 59 33 67 38 / 60 10 0 0 0
Cross City 50 63 32 68 37 / 60 20 0 0 0
Apalachicola 50 60 37 65 46 / 60 10 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 1 PM EST Saturday from Destin to
the Suwannee River Entrance out to 60 NM.
&&
NEAR TERM...GODSEY/LAHR
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...BARRY
MARINE...WOOL
FIRE WEATHER...MOORE
HYDROLOGY...WESTONIn the hours before
Special weather statement, Feb 14, 11:22 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1122 PM EST FRI FEB 14 2014
ALZ065>069-GAZ120>122-142-150515-
COFFEE AL-DALE AL-GENEVA AL-HOUSTON AL-RANDOLPH GA-EARLY GA-HENRY
AL-QUITMAN GA-CLAY GA-
1022 PM CST FRI FEB 14 2014
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR CLAY...COFFEE...DALE...
EARLY...GENEVA...HENRY...HOUSTON...QUITMAN AND RANDOLPH COUNTIES...
* UNTIL 1115 PM CST/1215 AM EST/
AT 1018 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
STRONG SHOWERS EXTENDING FROM CLAYTON TO BRUNDIDGE TO BRANTLEY...
MOVING SOUTHEAST AT 40 MPH. THIS LINE WILL MOVE ACROSS SOUTHEAST
ALABAMA AND INTO SOUTHWESTERN GEORGIA DURING THROUGH 1115 PM CST
/1215 AM EST/
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS LINE.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.
LAT...LON 3197 8496 3193 8491 3192 8475 3189 8468
3129 8501 3111 8530 3101 8619 3153 8620
3154 8615 3162 8614 3162 8543 3171 8541
3171 8522 3178 8514 3190 8514 3194 8508
3195 8509 3199 8506
TIME...MOT...LOC 0421Z 302DEG 37KT 3188 8549 3170 8581
3153 8626
25-CAMPSpecial weather statement, Feb 15, 12:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1221 AM EST SAT FEB 15 2014
ALZ065>069-FLZ009-011-GAZ121>126-142>144-155-156-150615-
COFFEE AL-DALE AL-GENEVA AL-HOUSTON AL-TERRELL GA-RANDOLPH GA-MILLER
GA-LEE GA-BAKER GA-CALHOUN GA-DOUGHERTY GA-EARLY GA-HOLMES FL-JACKSON
FL-DECATUR GA-SEMINOLE GA-HENRY AL-CLAY GA-
1221 AM EST SAT FEB 15 2014
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BAKER...CALHOUN...
CLAY...COFFEE...DALE...DECATUR...DOUGHERTY...EARLY...GENEVA...
HENRY...HOLMES...HOUSTON...JACKSON...LEE...MILLER...RANDOLPH...
SEMINOLE AND TERRELL COUNTIES...
* UNTIL 115 AM EST/1215 AM CST/
AT 1218 AM EST/1118 PM CST/...THE NATIONAL WEATHER SERVICE HAS
DETECTED A LINE OF STRONG SHOWERS EXTENDING FROM 7 MILES WEST OF
EDISON TO 8 MILES EAST OF HEADLAND TO 7 MILES NORTH OF GENEVA...OR
ALONG A LINE EXTENDING FROM BLUFFTON TO BALKUM TO HIGHFALLS...MOVING
SOUTHEAST AT 35 MPH. THIS LINE WILL AFFECT AREAS FROM ALBANY TO
DOTHAN TO MARIANNA THROUGH 115 AM EST/1215 AM CST/.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS LINE.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.
LAT...LON 3164 8405 3109 8458 3077 8534 3116 8591
3143 8530 3181 8467
TIME...MOT...LOC 0520Z 301DEG 32KT 3154 8483 3138 8520
3112 8582
25-CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 12:46 AM EST | Special Weather Statement | TAE | Holmes, Walton, Washington | 59 min |
| Feb 15, 12:58 AM EST | Special Marine Warning | TAE | 62 min | |
| Feb 15, 1:33 AM EST | Special Weather Statement | TAE | Bay, Calhoun, Gadsden, Leon, Liberty | 57 min |
| Feb 15, 2:05 AM EST | Special Marine Warning | TAE | 85 min | |
| Feb 15, 2:26 AM EST | Special Weather Statement | TAE | Gulf, Jefferson, Leon, Liberty, Madison, Wakulla | 64 min |
| Feb 15, 3:23 AM EST | Special Weather Statement | TAE | Dixie, Lafayette, Taylor | 52 min |
| Feb 15, 3:35 AM EST | Rip Current Statement | TAE | Bay, Gulf | 14 hr |
| Feb 15, 3:55 AM EST | Special Marine Warning | TAE | 65 min | |
| Feb 14, 11:22 PM EST | Special Weather Statement | TAE | Clay, Quitman, Randolph | 53 min |
Nearby
Special Weather Statements in Georgia, 2014Special Weather Statements in Alabama, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.